Alert archive / Missouri / Freeze Watches in 2021

Freeze Watch 3, NWS Springfield, MO

April 18, 2021Bourbon County, Cherokee County, Crawford County, Kansas; 34 counties in Missouri

NWS Springfield, MO issued this freeze watch at Apr 18, 2021, 2:11 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 34 counties in Missouri. It took effect at Apr 21, 2021, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 18, 2021, 2:11 PM CDT (19:11 UTC)
In effect from
Apr 21, 2021, 1:00 AM CDT
Expired
Apr 19, 2021, 12:57 PM CDT
In force
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS73 KSGF 181911
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
211 PM CDT Sun Apr 18 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190715-
/O.NEW.KSGF.FZ.A.0003.210421T0600Z-210421T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
211 PM CDT Sun Apr 18 2021

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 26 possible.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have 
above-ground pipes to protect them from freezing.

&&

$$

Titus
3 follow-up statements
444 
WWUS73 KSGF 190623
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
123 AM CDT Mon Apr 19 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191830-
/O.CON.KSGF.FZ.A.0003.210421T0600Z-210421T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
123 AM CDT Mon Apr 19 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 26 possible.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
344 
WWUS73 KSGF 191709
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1209 PM CDT Mon Apr 19 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201715-
/O.CON.KSGF.FZ.A.0003.210421T0600Z-210421T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
1209 PM CDT Mon Apr 19 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 24 possible.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Titus
024 
WWUS73 KSGF 191757
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1257 PM CDT Mon Apr 19 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800-
/O.UPG.KSGF.FZ.A.0003.210421T0600Z-210421T1400Z/
/O.NEW.KSGF.FZ.W.0003.210421T0200Z-210421T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
1257 PM CDT Mon Apr 19 2021

...FREEZE WARNING IN EFFECT FROM 9 PM TUESDAY TO 9 AM CDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 24 expected.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...From 9 PM Tuesday to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Titus

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze watch went out at Apr 18, 12:53 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 18, 12:53 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1253 PM CDT Sun Apr 18 2021

.SHORT TERM...(Today and tonight)
Issued at 300 AM CDT Sun Apr 18 2021

A quick moving system will slide through the region later today
bringing scattered showers and isolated thunderstorms to the
region. The highest chances will be east of the Highway 65
corridor with lightning being the primary hazard. Afternoon highs
will climb into the mid 50s to around 60 with overcast skies.

For tonight, expect lows to fall into the middle 30s to lower 40s,
with clouds dissipating through the overnight hours. River valleys
and low lying area will see the coldest temperatures with patchy
frost possible.

.LONG TERM...(Monday through Saturday)
Issued at 300 AM CDT Sun Apr 18 2021

Looking ahead this week, below normal temperatures will be the
main storyline. Frost and a hard freeze are expected in addition
to precipitation chances.

However, before we get chilly this week, we will see a rather
pleasant Monday with highs in the middle to upper 60s with plenty
of sunshine.

By late Monday night into Tuesday morning a strong cold front will
move through the region. This frontal passage will be accompanied
by strong frontogenesis in additional to a fairly dynamic system.
Current model guidance suggests the associated precipitation with
this system will be rain given the depth of the near-surface warm
layer. Nonetheless, a rain/snow mix is possible early Tuesday
morning given the cold air filtering in. At this time, little to
no accumulation is expected. A few factors working against the
possibility of light accumulating snow include warm ground
temperatures and mostly daytime precipitation. A few more intense
bursts may overcome these factors for a short period of time, but
is not expected to be widespread in nature. There is still a bit
of remaining uncertainty. A chilly day is in the forecast behind
the frontal passage with gusty winds and temperatures dropping
through the remainder of the day on Tuesday.

The focus then turns to cold overnight lows after the departure
of precipitation. For Tuesday night into Wednesday morning,
widespread frost and a hard freeze are expected. Wednesday
morning lows are expected to range from middle 20s to low 30s.
Highs on Wednesday will only climb into the lower 50s.

Additional frost and freeze potential for Wednesday night into
Thursday morning with overnight lows forecast to be at or below
freezing.

By late in the week, temperatures look to gradually warm with
highs Thursday into the weekend in the lower 60s and overnight
lows in the 40s. The potential for showers and thunderstorm are in
the forecast for late week into the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1245 PM CDT Sun Apr 18 2021

Rain showers will continue to move east this afternoon, with the
greatest coverage east of KSGF and KBBG. Could still see some
light showers, but think it will be more dry than wet at the TAF
sites. Skies will clear tonight, with sunny and breezy conditions
for Monday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Titus
Hazardous weather outlook, Apr 18, 6:11 AM CDT, 8 hours before
Hazardous Weather Outlook
National Weather Service Springfield MO
611 AM CDT Sun Apr 18 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
611 AM CDT Sun Apr 18 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

 Limited lightning risk.

DISCUSSION...

A few isolated thunderstorms will be possible today. No severe
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Patchy frost will be possible early Monday morning.

Light snow accumulations are possible across portions of east-
central Kansas late Monday night into Tuesday morning. The best
chances for accumulations will be on grassy and elevated
surfaces. There is uncertainty with this event, so stay tuned to
later forecasts.

A more severe frost and potential freeze is expected Tuesday
night into Wednesday morning. Temperatures are likely to fall
into the upper 20s and low 30s in most locations. Temperatures
early Wednesday are likely to be damaging to vegetation sensitive
to frost and freezing temperatures. Areas of frost will be
possible once again Wednesday night into Thursday morning,
especially over central and south-central Missouri.

Thunderstorms will be possible again toward the end of next work
week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

Nearby

Freeze Watches in Missouri, 2021Freeze Watches in Kansas, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.